• Profile picture of MidnightSarrow
    Passing Stranger
    334
    QA Reputation
    0

    MidnightSarrow posted an update 3 weeks, 5 days ago

    Is it normal to feel numb starting anti-depressants?? And for that matter thoughtless, not that I cared for the thoughts I have but I can’t enjoy some of the stuff I used to without them

    • Anti-depressants do have side effects @midnightsarrow, I would check with your doctor to see what can be done to help and support you, I would only take medication if it truly helps you and makes you feel better and happier, everything will be OK, keep going and never give up, you can do it, feel free to inbox me anytime if you want to chat or vent, stay strong, you are never alone :) (hugs)

    • I didn’t get anti depressants from my doctor– don’t have one to prescribe them. But my therapist did a test for me and suggested we get them. But there’s just a strong mental numbness when I take them

    • Seeing your comment, I worry you’re taking the wrong approach to this. Even if a therapist recommended you try antidepressants, you shouldn’t take any medication not prescribed to you. The numbness could be from taking an antidepressant that’s not good for you, which a prescribing doctor would be able to help you with. If you haven’t already, I would strongly recommend setting up an appointment with a doctor so that you can find a better fitting antidepressant. (Also, personally, I have never heard of ”numbness” as a side effect to antidepressants, per se.)

    • Well I don’t exactly have a doctor– we apparently missed ”too many appointments” so we can only go in as walk in ig.
      They aren’t really anti depressants but there to just help mental health i think i forget the brand.

    • Well, @midnightsarrow, it sounds to me like the dosage is too high. I speak from experience (I’m medicated for depression and anxiety, and when the dosage got too high, I experienced a state of ”f*ck everything” because I lost all motivational anxiety. Sounds similar.) It also sounds like you could be experiencing something like a lack of your usual sadness, but don’t know what that feels like, so I can’t tell. Either this is a case of the dosage being too high, or you not knowing what to do with a blank slate of emotion for you to write on. Inbox me if you want!

    • Maybe– but too try convincing my mom of that. I dont even know the dose I’m getting